Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The traveling salesman problem in the Heisenberg group: Upper bounding curvature

Authors: Sean Li and Raanan Schul
Journal: Trans. Amer. Math. Soc. 368 (2016), 4585-4620
MSC (2010): Primary 28A75, 53C17
Published electronically: October 28, 2015
MathSciNet review: 3456155
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a subset $ K$ in the Heisenberg group (endowed with the Carnot-Carathéodory metric) is contained in a rectifiable curve, then it satisfies a modified analogue of Peter Jones's geometric lemma. This is a quantitative version of the statement that a finite length curve has a tangent at almost every point. This condition complements that of a work by Ferrari, Franchi, and Pajot (2007) except a power 2 is changed to a power 4. Two key tools that we use in the proof are a geometric martingale argument like that of Schul (2007) as well as a new curvature inequality in the Heisenberg group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 28A75, 53C17

Retrieve articles in all journals with MSC (2010): 28A75, 53C17

Additional Information

Sean Li
Affiliation: Department of Mathematics, The University of Chicago, Chicago, Illinois 60637

Raanan Schul
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794-3651

Keywords: Heisenberg group, traveling salesman theorem, Jones $\beta$ numbers, curvature
Received by editor(s): June 28, 2013
Received by editor(s) in revised form: January 15, 2014, and May 9, 2014
Published electronically: October 28, 2015
Article copyright: © Copyright 2015 American Mathematical Society